Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 68, NWS Gaylord, MI

June 26, 2012

NWS Gaylord, MI issued this small craft advisory at Jun 26, 2012, 12:18 PM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 26, 2012, 12:18 PM EDT (16:18 UTC)
Expired
Jun 26, 2012, 10:45 PM EDT
In force
10 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

694 
WHUS73 KAPX 261618
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1218 PM EDT TUE JUN 26 2012

LHZ347-348-270030-
/O.NEW.KAPX.SC.Y.0068.120626T1618Z-120627T0300Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
1218 PM EDT TUE JUN 26 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
2 follow-up statements
256 
WHUS73 KAPX 261928
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
328 PM EDT TUE JUN 26 2012

LHZ347-348-270300-
/O.CON.KAPX.SC.Y.0068.000000T0000Z-120627T0300Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
328 PM EDT TUE JUN 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

HALBLAUB

HTTP://WWW.WEATHER.GOV/GAYLORD
676 
WHUS73 KAPX 270245
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1045 PM EDT TUE JUN 26 2012

LHZ347-348-270345-
/O.CAN.KAPX.SC.Y.0068.000000T0000Z-120627T0300Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
1045 PM EDT TUE JUN 26 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 26, 10:26 AM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 26, 10:26 AM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE GAYLORD MI
1026 AM EDT TUE JUN 26 2012

.SYNOPSIS...
ISSUED AT 346 AM EDT TUE JUN 26 2012

AN AREA OF HIGH PRESSURE OVER THE STATE TODAY WILL GRADUALLY SLIDE
EAST WEDNESDAY WITH SOUTHERLY FLOW DEVELOPING AND THE BEGINNING OF A
WARMING TREND. BY WEDNESDAY NIGHT...A WARM FRONT WILL BE DRAPED
ACROSS THE GREAT LAKES...WITH A SHALLOW COOL FRONT PASSING THURSDAY.
WHILE THE AIR MASS BECOMES MUCH WARMER AND MORE HUMID...THE CHANCE
FOR PRECIPITATION IS VERY SMALL.

EVEN WITH THE PASSAGE OF THIS SHALLOW COOL FRONT...TEMPERATURES ARE
EXPECTED TO REMAIN WARM...RIGHT ON THROUGH THE WEEKEND. THE CHANCE
FOR PRECIPITATION WILL REMAIN MINIMAL.

&&

.UPDATE...CORRECTED TYPO
ISSUED AT 1026 AM EDT TUE JUN 26 2012

SOME MINOR CHANGES TO SKY WERE MADE THRU 8 PM...WITH MAJORITY OF
CHANGES WEIGHTED IN THE NEXT 6 HRS. RAISED WINDS OVER LAKE HURON.
PLEASE SEE UPDATED MARINE SECTION. WITH NO LAKE BREEZES ON NE
LOWER TODAY...HIGH TEMPS OF 78-80F WERE PUSHED ALL THE WAY TO THE
COAST /RAISING THEM 3-6F/. STILL BELIEVE FIRE DANGER WILL BE
ELEVATED... ESPECIALLY SINCE DWPTS ARE ALREADY IN THE 40S MOST
AREAS. DOWNSLOPE OVER NE LOWER WILL FORCE DWPTS LOWER...PUSHING RH
VALUES CLOSE TO 25%. WE'LL MONITOR AND MAY ISSUE AN SPS THIS AFTN
TO HIGHLIGHT POTENTIAL.

UPDATE ISSUED AT 649 AM EDT TUE JUN 26 2012

NO UPDATES NEEDED. STRANDS OF MID AND UPPER LEVEL CLOUD SCRAPING
THE NE CWA. TEMPERATURES HAVE COOLED INTO THE 40S AGAIN...A GREAT
START TO ANOTHER BEAUTIFUL NORTHERN MICHIGAN DAY.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 346 AM EDT TUE JUN 26 2012

TODAY...WITH HIGH PRESSURE OVER THE REGION, THERE ARE A FEW CONCERNS
TO WATCH FOR TODAY. HIGH CLOUDS ARE MOVING INTO THE REGION FROM OVER
THE 500 MB RIDGE, AND 850 MB TEMPERATURES ARE EXPECTED TO GET TO
AROUND 11C. SO TEMPERATURES TODAY ARE EXPECTED BETWEEN 75-80F. NEXT,
AS THE CLOUDS ARE SHOWING OVERNIGHT, THERE IS A FAIR AMOUNT OF DRY
AIR IN THE LOWER LEVELS. WINDS, AT LEAST ON THE EAST SIDE OF THE
STATE ARE EXPECTED TO GET AROUND 8-12 MPH. SO THE CONCERN IS THE
ELEVATED FIRE DANGER FOR THE AFTERNOON. THINK IT WILL BE HARD TO GET
RFW CRITERIA, BUT IT IS A DAY WHERE IT COULD SNEAK UP ON US.
HOWEVER, WITH THIS BEING AFTER GREEN UP, THE RH MAY NOT DROP QUITE
AS LOW. LOOKING UPSTREAM AT LAST NIGHT'S SOUNDINGS AT GRB AND CYPL,
THE EVAPOTRANSPIRATION LOOKS LIKE IT MOISTENS THE LOWEST LEVELS
ENOUGH TO GET THE DEWPOINTS INTO THE LOWER 40S, AROUND 40 IN THE
SAND AREAS.

TONIGHT...RETURN FLOW BEGINS TO WARM THE REGION AS THE HIGH MOVES TO
THE SOUTHEAST. 850 MB TEMPERATURES CONTINUE TO SUGGEST THAT THE SFC
MINIMUM TEMPERATURES WILL ONLY FALL TO AROUND 50.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 346 AM EDT TUE JUN 26 2012

THE HIGH AMPLITUDE UPPER AIR PATTERN WILL GRADUALLY BREAK DOWN
THROUGH THURSDAY...AS A CLOSED UPPER LOW OVER THE ATLANTIC REMAINS
FAIRLY WELL LOCKED INTO NEW ENGLAND. UPSTREAM UPPER RIDGE WILL
BLEED INTO MICHIGAN WEDNESDAY AND WEDNESDAY NIGHT...BUT IN THE
PROCESS...WILL BEGIN TO BREAK DOWN...DUE TO SHORTWAVE ENERGY
EJECTING OUT OF ANOTHER UPPER TROUGH LIFTING INTO CENTRAL CANADA.
PRECIPITATION CHANCES ARE THE MAIN ISSUE OVER THIS TIME
FRAME...AND THE EXTENT OF THE HEAT THAT BUILDS. THE UPPER PATTERN
EVENTUALLY BECOMES ZONAL...WITH THE DEGREE OF COOLING THE MAIN
FORECAST ISSUE.

WEDNESDAY THROUGH THURSDAY...SFC HIGH PRESSURE WILL BE DRIFTING
EAST OF US WITH A SOUTHERLY RETURN FLOW DEVELOPING WEDNESDAY. THE
FLOW REMAINS PRETTY AMPLIFIED EARLY ON...AND UPSTREAM WARM FRONT
ACROSS THE FAR NRN REACHES OF MN/WESTERN LAKE SUPERIOR...WILL
LIKELY BE TRYING TO DEVELOP INTO OUR NECK OF THE WOODS...BUT IT
MAY BE RATHER ILL-DEFINED...WITH LAKE BREEZES DEVELOPING. THIS IS
ESPECIALLY TRUE ACROSS NE LOWER WILL FLOW WILL DEFINITELY BE
COMING IN OFF LAKE HURON. NOT ENTIRELY SURE IF THE WARM FRONT MOVES
ANY FURTHER WEDNESDAY NIGHT AS MID LEVEL SHORTWAVES RIPPLE THROUGH
THE FLOW...FLATTENING THE UPPER RIDGE. WEAK LOW PRESSURE AND A
SHALLOW COOL FRONT WILL EVENTUALLY NEAR LAKE MICHIGAN
OVERNIGHT...PASSING THROUGH DURING THE DAY WEDNESDAY. THIS PATTERN
HAS ALOT GOING FOR PRECIPITATION CHANCES FROM A CONCEPTUAL MODEL
POINT OF VIEW. LLJ...ALBEIT WEAK...THE ADVECTION OF +16C/+18C H8
TD'S/THETA-E...FALLING HEIGHTS ALOFT AND CAPES INTO THE 1-3K J/KG
RANGE. RATHER IMPRESSIVE. HOWEVER...AS THIS PATTERN UNFOLDS...THE
WARM AIR ALOFT/EML THAT BUILDS IN OVER US IS SO WARM THAT
EVERYTHING APPEARS TO BE CAPPED OFF...EVEN FOR NOCTURNAL
DEVELOPMENT. SEEING THIS PATTERN WITH THE AMOUNT OF INSTABILITY IS
RATHER ALARMING...AND AS PREVIOUS FORECASTER STATED....DEFINITELY
WORTH KEEPING AN EYE ON. JUST LOOKS LIKE GETTING ANYTHING OUT OF
THIS ENTIRE PATTERN TRANSITION WILL BE DIFFICULT TO SAY THE
LEAST. WILL CONTINUE TO KEEP SHOWERS AND STORMS OUT OF THE
FORECAST...WITH EYES WIDE OPEN TO ANY POTENTIAL FOR BREAKING THE
CAPE WHICH APPEARS TO BE VERY SOLID. HIGHS IN THE 80S WEDNESDAY
WILL RISE INTO THE MID 80S TO LOWER 90S THURSDAY...AND RAISED THE
MIN TEMPS WEDNESDAY NIGHT INTO THE LOWER HALF OF THE 60S. RATHER
WARM TIMEFRAME.

FRIDAY ONWARD...WITH THE SHALLOW COOL FRONT EAST OF US
FRIDAY...THE ISSUES REVOLVE AROUND HOW MUCH COOL WILL IT GET. GFS
IS MORE AGGRESSIVE WITH LOWER HEIGHTS ALOFT AND COOLER H8 TEMPS.
HOWEVER...THERE IS ALSO DATA THAT SUGGESTS THAT H5 HEIGHTS REMAIN
AS HIGH AS 576-582DM RIGHT ON THROUGH THE WEEKEND AND EARLY NEXT
WORK WEEK...WITH ASSOCIATED H8 TEMPS IN THE +16 TO +20C RANGE.
THIS WOULD YIELD HIGH TEMPS SOLIDLY IN THE 80S AND EVEN SOME LOWER
90S. COOLEST IT APPEARS TO BE ABLE TO GET...OFF THE GFS...WOULD BE
MIDDLE 70S IN EASTERN UPPER WITH LOW TO MID 80S IN NRN LOWER.
CHOSE RATHER TO INCREASE HIGH TEMPERATURES COMPARED TO LATEST
MODEL GUIDANCE/BLENDS. UPPER 70S/AROUND 80F IN EASTERN
UPPER...AND MAINLY MID AND UPPER 80S IN NRN LOWER. THERE IS A
CHANCE THAT WE DO HAVE A CHANCE FOR SHOWERS AND STORMS SATURDAY
NIGHT INTO SUNDAY. AFOREMENTIONED UPPER LOW THAT LIFTS INTO
CENTRAL CANADA...IF THE COOLER PATTERN DEVELOPS...COULD SINK
SOUTHWARD IN NEW DEVELOPING MID LEVEL RIDGE IN THE CENTRAL PLAINS.
THIS WOULD DRIVE A SHORTWAVE AND SHALLOW COOL FRONT DOWN INTO THE
NRN GREAT LAKES. WILL HAVE MINIMAL 20-30% CHANCE FOR THIS
OCCURRENCE.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 649 AM EDT TUE JUN 26 2012

VFR THROUGH THE TAF PERIOD. HIGH PRESSURE CENTERED OVER NRN
MICHIGAN WILL START TO HEAD EAST TONIGHT. STILL A BIT OF A GUSTY
NW WIND ACROSS APN TODAY...OTHERWISE LAKE BREEZES WILL ABOUND.
CALM WINDS TONIGHT WITH MORE PATCHY MID AND UPPER LEVEL CLOUD.

&&

.MARINE...
ISSUED AT 1023 AM EDT TUE JUN 26 2012

UPDATE: THE LAKE HURON NEARSHORE WATERS OF NE LOWER MI WILL FLIRT
WITH SCA WINDS FROM THE STRAITS TO NEAR PRESQUE ISLE LIGHT. THE
SHIP AMERICAN CENTURY REPORTED 24-25 KTS THE PAST 2 HRS WHILE
ROUNDING PRESQUE ISLE. PRESQUE ISLE LIGHTHOUSE ALSO HAD A G21 KTS
IN THE PAST HOUR. DO NOT ANTICIPATE ISSUING SCA ATTM BUT MARINERS
SHOULD BE AWARE THAT OCCASIONAL 22-25 KT NW GUSTS WILL OCCUR.
HALBLAUB

AS ISSUED FROM 430 AM: HIGH PRESSURE CENTERED OVER THE STATE WILL
GRADUALLY DRIFT EASTWARD THROUGH WEDNESDAY...WHILE A WARM FRONT
SETTLES INTO THE GREAT LAKES WEDNESDAY NIGHT. THEN...A SHALLOW
COOL FRONT WILL PUSH ACROSS THE LAKES THURSDAY. WINDS THROUGHOUT
THIS TIME WILL REMAIN BELOW SMALL CRAFT CRITERIA...AND CHANCES FOR
PRECIPITATION WILL BE MINIMAL AT BEST.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&

UPDATE...HALBLAUB
SYNOPSIS...SMD
SHORT TERM...JSL
LONG TERM...SMD
AVIATION...SMD
MARINE...JSL
Hazardous weather outlook, Jun 26, 3:54 AM EDT, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
354 AM EDT TUE JUN 26 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
271100-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
354 AM EDT TUE JUN 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL
LOWERCASE)

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.